Hi,my name is Alex, along time ago I had really beautiful,strong voice.after some time I had to move on, everything was good, I was happy, my life was great,and my voice was perfect, but after one year everything changed, I began to get mad sometimes, get sad, get stressful, it's been going on for 3 years, and now I a bit better, I mean I still get sad, and even mad, but more less, but my voice is lost, I mean it's now so weak, less of range, completely changed. so please tell me, did thie condition of being stressful coused this? and what should I do? what chances to get my voice back? please help me,I really need any help
Stress, anxiety and depression can affect the quality of the voice. As well as any infections that you may get from time to time.
I had to stop singing becaue I keep getting recurrent infections and my arthritis is quite bad now. My voice is OK when I feel fine though, but I don't have the health anymore because of stiff and painful joints to sing in a choir any more. I used to sing solo, duet, trio, and in a group of 5, and played guitar to accompany my singing. I used to be a mezzo soprano.
The important thing is to drink plenty of fluids so you do not become dehydrated. Do not shout as this can damage the vocal chords. Do not smoke (if you do) and stay away from smoke filled rooms. Having a healthy balanced diet is also important.
If you get a throat infection when your voice is crackly or larygitis (when you lose yur voice completely) do not attempt to try and talk. Just rest the vocal chords until they get better.
Because you have not done singing for a while, you need to learn the warm up exercises before you start to sing. Start off by singing the scales in your comfortable voice range and build up, but only as far as is comfortable. Then do the scales downwards. Don't forget to exercise on your breathing so that the high range of your vocals comes from the air that is pushed out, and not by straining the voice box. Never strain the vocals, because you can damage them completely.
Over time with practice, you may get your vocal range back.
But remember as we age, the voice changes too and by not using it, you can lose the range. Also when people suffer from an underactive thyroid glad that too can affect the voice.
For your stress and depression with anger, I suggest you see the doctor to help you with that. You may benefit from some antidepressants or counselling.
Depends how old he or she is! Alex doesn't say his/her age.
If Alex is male and around the age of 13 and under 20 then, it could be through puberty.
Women's voices don't change that much as get older. Only when they really old men and women's voices can go croaky.
If you strain the voice, don't do warm ups before you sing or just don't use your singing voice, you will lose the range as well as well as possibly damage the vocal chords through if you don't sing correctly.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.